| Model Number |
GLM925045 |
| Medical Device Problem Codes |
Material Rupture (1546); Stretched (1601); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: +81 0877-46-1011.The initial reporter email address is not available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.[photo analysis]: preliminary photo images of the complaint device were captured by the j&j (b)(6) affiliates and included in the complaint file.Based on the review of the photos by the product analysis lab, the embolic coil component of the 2.50mm x 4.50cm galaxy g3 mini device is inside the introducer sheath and is observed in a stretched condition.No damage was observed on the actual coil introducer.Further investigation will be performed when the product is returned for analysis.A review of manufacturing documentation associated with this lot (30392252) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that the during the coil embolization of an aneurysm, the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30392252) was chosen as the second coil, but the coil became stuck on the introducer sheath.The shaft came out from the introducer sheath and the coil introducer became damaged.The complaint coil was being used with the sl-10® microcatheter (stryker); continuous flush was maintained through the microcatheter.Force was not applied to the device.There was no report of any patient adverse event or complication as a result of the reported issue.Preliminary photo images of the complaint device were captured by the j&j (b)(6)affiliates on (b)(6) 2021 and included in the complaint file on (b)(6) 2021.Based on the review of the photos by the product analysis lab completed on 08 february 2021, the 1.00mm x 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30392252) is observed to be in stretched condition.Based on the review of the photos, the event has been deemed mdr reportable as a ¿malfunction.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 03 march 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the during the coil embolization of an aneurysm, the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30392252) was chosen as the second coil, but the coil became stuck on the introducer sheath.The shaft came out from the introducer sheath and the coil introducer became damaged.The complaint coil was being used with the sl-10® microcatheter (stryker); continuous flush was maintained through the microcatheter.Force was not applied to the device.There was no report of any patient adverse event or complication as a result of the reported issue.Preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint file.Based on the review of the photos by the product analysis lab, the embolic coil component of the 2.50mm x 4.50cm galaxy g3 mini device is inside the introducer sheath and is observed in a stretched condition.No damage was observed on the actual coil introducer.The complaint device was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.50mm x 4.50cm galaxy g3 mini coil was returned contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) and the embolic coil were observed protruding from the introducer.No other damage was observed.The marker band was found at 39 cm from the hub; this is within specification.Microscopic inspection was performed.The embolic coil was observed protruding from the introducer and in stretched condition.This microscopic observation is consistent with the preliminary photos of the complaint device that were included in the file by the j&j japan affiliates.Functional testing could not be performed due to the dpu and the embolic coil being protruded from the introducer and with the embolic coil in stretched condition.A review of manufacturing documentation associated with this lot (30392252) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint coil was chosen as the second coil, but the coil became stuck on the introducer.The shaft came out from the introducer sheath and the coil introducer became damaged.Visual analysis found the marker band location to be within specification.The dpu and the stretched embolic coil were observed protruding from the introducer.The observed conditions are related to the reported issue in the complaint and may have been due to excessive force that may have been inadvertently applied during device handling; the exact cause cannot be conclusively determined.It should be noted that product failure is multifactorial.Based on the information currently available, the customer complaint was confirmed.The instructions for use contain the following cautions: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2 - 3cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rotating hemostasis valve (rhv) main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The stretched coil condition was not originally reported in the complaint.It is possible that when the complaint coil became stuck on the introducer during the procedure, some force was applied inadvertently to the complaint device that resulted in the embolic coil becoming stretched.The complaint documented that the shaft came out from the introducer sheath and the coil introducer became damaged.The exact cause of the coil becoming stretched cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.50mm x 4.50cm galaxy g3 mini coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.